Wildfire, Wheeler
- When
- April 4, 11:35 AM CST to April 5, 11:00 PM CST
- Where
- Wheeler forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.401, -100.270 (the zone’s center; the record gives no point)
A wildfire four miles southeast of Allison burned three thousand six hundred acres. There were no reports of structural damage or injuries.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire four miles southeast of Allison burned three thousand six hundred acres. There were no reports of structural damage or injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 4, 3:41 AM CST, 7 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 441 AM CDT TUE APR 4 2006 .DISCUSSION... SURFACE TROUGH DEVELOPS OVER EASTERN COLORADO AND NEW MEXICO TODAY WHILE LOW AND MID LEVEL MOISTURE INCREASES RAPIDLY OVER THE PANHANDLES. THOUGH SOUTHERLY WIND FLOW WILL BECOME BREEZY TODAY...MINIMUM RELATIVE HUMIDITY VALUES SHOULD STAY ABOVE 20 PERCENT...LESSENING THE FIRE WEATHER THREAT. BY TOMORROW HOWEVER...THE SURFACE TROUGH SLIDES ONTO THE PANHANDLES...AND DRIER AIR ENTERS FROM THE WEST. HIGH TEMPERATURES MAY REACH RECORD VALUES ON WEDNESDAY. THESE INGREDIENTS ALONG WITH STRONG WINDS...WILL RAISE THE FIRE WEATHER CONCERNS AND POSSIBLY THE NEED FOR A RED FLAG WARNING. CONFIDENCE IS LOW ON THE LENGTH OF TIME THE WINDS AND RELATIVE HUMIDITY WILL MEET THE CRITERIA...SO WILL NOT ISSUE A FIRE WEATHER WATCH AT THIS TIME. NEVERTHELESS...THE FIRE DANGER WILL BE HIGH ON WEDNESDAY...AND WELL DEFINITELY NEED TO KEEP A CLOSE EYE ON THE SOUTHWEST TEXAS PANHANDLES WHERE THE HIGHEST THREAT SHOULD EXIST. SHOWER AND THUNDERSTORM POTENTIAL MAY BE LESS LIKELY OVER THE EASTERN PANHANDLES ON WEDNESDAY AFTERNOON AND NIGHT...BASED ON DEPLETING MOISTURE SOURCE. THOUGH THE DRYLINE MAY BE PRESENT OVER THE EXTREME EAST DURING PEAK HEATING...EXPECT THE APPROACHING LOW PRESSURE SYSTEM TO QUICKLY DRIVE THIS BOUNDARY INTO OKLAHOMA...AND ELIMINATING ANY CHANCE OF RAIN. WELL LEAVE CURRENT POPS FOR NOW...BUT WOULDNT BE SURPRISED IF WE NO LONGER NEED TO KEEP THE POPS WHEN THE DAY MODELS RUN. AS THE CENTER OF THE UPPER LOW PRESSURE SYSTEM TRACKS NORTH OF THE AREA THURSDAY...STRONGER WINDS AND DRIER AIR SPREAD AREAWIDE. RED FLAG CONDITIONS SHOULD OCCUR. TEMPERATURES WILL COOL ON THURSDAY GIVEN THE COOLER MID TO UPPER ATMOSPHERE READINGS THAT WELL BE ABLE TO MIX THROUGH. COOL AND DRY WEATHER WILL PERSIST INTO FRIDAY. SOUTHERLY FLOW RETURNS ON SATURDAY THEN BECOMES SOUTHWESTERLY BY SUNDAY. DOWNSLOPING CONDITIONS WILL REESTABLISH WARMER AND DRIER AIR ACROSS MUCH OF THE PANHANDLES SUNDAY THROUGH TUESDAY. AS A RESULT...HIGH FIRE DANGER WILL CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 75 54 85 53 / 10 10 10 10 BEAVER OK 78 55 87 55 / 10 10 20 20 BOISE CITY OK 75 50 81 45 / 10 10 10 10 BORGER TX 79 59 86 59 / 10 10 20 20 BOYS RANCH TX 79 55 87 52 / 10 10 10 10 CANYON TX 75 53 87 52 / 10 10 10 10 CLARENDON TX 72 55 89 57 / 10 10 20 20 DALHART TX 76 50 85 45 / 10 10 10 10 GUYMON OK 76 53 85 51 / 10 10 20 20 HEREFORD TX 75 53 84 50 / 10 10 10 10 LIPSCOMB TX 74 56 88 57 / 10 10 20 20 PAMPA TX 73 57 86 59 / 10 10 20 20 SHAMROCK TX 72 55 89 59 / 10 10 20 20 WELLINGTON TX 71 55 88 60 / 10 10 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/08
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT TUE APR 4 2006 OKZ001>003-TXZ001>020-051100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CDT TUE APR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... CAUTION IS ADVISED ON AREA LAKES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ACROSS THE EASTERN PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. FIRE DANGER WILL INCREASE WEDNESDAY IN THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. EVEN GREATER FIRE WEATHER CONCERNS ARE EXPECTED ON THURSDAY AS BREEZY TO WINDY CONDITIONS COMBINE WITH LOW RELATIVE HUMIDITIES AND WARM AFTERNOON TEMPERATURES. FIRE DANGER WILL INCREASE AGAIN ON SUNDAY AND MONDAY ACROSS THE WESTERN PORTIONS OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... FIREFIGHTERS ACROSS THE AREA SHOULD PREPARE FOR THE POSSIBILITY OF DANGEROUS WILDFIRE SPREAD WEDNESDAY AND THURSDAY AND AGAIN BEGINNING ON SUNDAY. JOHNSON
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503568.